Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 82, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Apr 9, 2021, 5:26 PM CDT for Monroe County, Arkansas. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2021, 5:26 PM CDT (22:26 UTC)
- Expired
- Apr 9, 2021, 5:47 PM CDT
- In force
- 21 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Monroe County, AR
The radar
The Little Rock radar (KLZK), 114 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 12:07 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2139 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
081
WUUS54 KLZK 092226
SVRLZK
ARC095-092300-
/O.NEW.KLZK.SV.W.0082.210409T2226Z-210409T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
526 PM CDT Fri Apr 9 2021
The National Weather Service in Little Rock has issued a
* Severe Thunderstorm Warning for...
Southeastern Monroe County in eastern Arkansas...
* Until 600 PM CDT.
* At 526 PM CDT, a severe thunderstorm was located near Palmer, or 9
miles southwest of Marvell, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Palmer... Pine City...
Lawrenceville... Ragtown...
Cross Roads in Monroe County...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3440 9111 3448 9120 3455 9120 3463 9105
3447 9105 3447 9100 3444 9100
TIME...MOT...LOC 2226Z 240DEG 26KT 3450 9107
HAIL...1.00IN
WIND...60MPH
$$
Cavanaugh2 follow-up statements
680
WWUS54 KLZK 092236
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
536 PM CDT Fri Apr 9 2021
ARC095-092300-
/O.CON.KLZK.SV.W.0082.000000T0000Z-210409T2300Z/
Monroe AR-
536 PM CDT Fri Apr 9 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR EAST CENTRAL MONROE COUNTY...
At 535 PM CDT, a severe thunderstorm was located near Palmer, or 9
miles west of Marvell, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Palmer... Ragtown...
Pine City...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3446 9107 3450 9110 3457 9116 3463 9105
3447 9105 3447 9100 3444 9100
TIME...MOT...LOC 2235Z 237DEG 18KT 3451 9107
HAIL...1.00IN
WIND...60MPH
$$
Cavanaugh192
WWUS54 KLZK 092247
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
547 PM CDT Fri Apr 9 2021
ARC095-092257-
/O.CAN.KLZK.SV.W.0082.000000T0000Z-210409T2300Z/
Monroe AR-
547 PM CDT Fri Apr 9 2021
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MONROE COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
eastern Arkansas.
LAT...LON 3446 9107 3450 9110 3457 9116 3463 9105
3447 9105 3447 9100 3444 9100
TIME...MOT...LOC 2246Z 240DEG 26KT 3456 9098
$$
CavanaughWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 4:43 PM CDT, 43 minutes earlier.
Area forecast discussion, Apr 9, 4:43 PM CDT, 43 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 443 PM CDT Fri Apr 9 2021 .SHORT TERM...Tonight Through Sunday Main forecast focus is defining the severe storm threat/potential in the near term. A complex mesoscale situation has developed across the LZK forecast area. Some stabilization due to convective overturning has occurred across all but southeast sections of the forecast area, where a near term severe wind threat exists. Attention will turn to developing convection across Oklahoma, which latest CAM guidance continues to indicate this activity will develop upscale, eventually becoming an linear MCS, while accelerating to the east-southeast. The latest CAM guidance has suggested the convective overturning that has occurred this afternoon will affect the strength of the MCS as is moves through the CWA, imiting the severe threat across northern sections. The now developing MCS is expected to be south and east of the forecast area by 12z/10. A few light showers are possible across northern sections of the state Saturday morning, otherwise dry conditions are expected for the rest of the forecast period. && .LONG TERM...Sunday Night Through Friday An upper level zonal flow pattern is expected to persist thru much of the period across Arkansas. A cold front will be moving down over Arkansas on Monday, but with a zonal pattern it will likely slowly ease thru the state over the course of a day and stall south of the area. Eventually a surface high will settle into the Ohio River Valley by Friday, resulting in a E-NE surface flow. A series of shortwaves will push thru the nearly zonal pattern over time, resulting in low level POP chances. Toward the latter half of the forecast period, a stationary boundary to the south may result in some overrunning across AR. With that in mind, I have gone with higher POPs in the Wed-Fri time frame.&& .PRELIMINARY POINT TEMPS/POPS... Batesville AR 56 66 46 75 / 90 10 10 0 Camden AR 59 73 46 80 / 90 10 0 0 Harrison AR 49 58 44 75 / 80 20 10 0 Hot Springs AR 54 68 45 78 / 90 10 0 0 Little Rock AR 57 68 46 77 / 90 10 0 0 Monticello AR 60 72 48 78 / 100 10 0 0 Mount Ida AR 52 67 44 78 / 90 10 0 0 Mountain Home AR 52 61 44 75 / 80 20 10 0 Newport AR 58 66 47 74 / 100 10 10 0 Pine Bluff AR 59 70 47 77 / 100 10 0 0 Russellville AR 53 65 44 78 / 90 10 0 0 Searcy AR 57 68 45 76 / 90 10 0 0 Stuttgart AR 58 68 48 75 / 100 10 0 0 && .LZK Watches/Warnings/Advisories...NONE. && Short Term...55 / Long Term...53
Hazardous weather outlook, Apr 9, 4:57 PM CDT, 29 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 457 PM CDT Fri Apr 9 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-101000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 457 PM CDT Fri Apr 9 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...This afternoon and Tonight Scattered showers and thunderstorms, some of which may be severe, will be possible through the remainder of the day. Large hail and strong winds will be the primary concerns. A few tornadoes can not be ruled out as well. Later this evening and into early Saturday morning, an MCS is expected to develop over eastern Oklahoma, and track across central and especially southern Arkansas. As this line of storms moves east, strong and damaging winds will be the primary hazard, with some brief tornadoes possible as well. Forecast rainfall amounts of one inch to one and a half inches over the southeastern half of the state where soil moisture and streams remain elevated from previous rainfall in the month could lead to an isolated flash flooding threat through the overnight period. .DAYS TWO THROUGH SEVEN...Saturday Through Thursday No hazardous weather is expected during the period. .Spotter Information Statement... Spotter Activation May Be Needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
In the hours before
Local storm report, Apr 9, 4:26 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
426 PM CDT FRI APR 09 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM TSTM WND DMG MAMMOTH SPRING 36.49N 91.54W
04/09/2021 FULTON AR LAW ENFORCEMENT
A TREE WAS BLOWN DOWN.
&&
CORRECTED EVENT TIME
EVENT NUMBER LZK2100563
TEJLocal storm report, Apr 9, 4:43 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
443 PM CDT FRI APR 09 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM TSTM WND DMG 3 S WOODBERRY 33.54N 92.52W
04/09/2021 CALHOUN AR SOCIAL MEDIA
A TREE WAS UPROOTED AND FELL ON A HOUSE.
&&
EVENT NUMBER LZK2100564
TEJLocal storm report, Apr 9, 4:46 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
446 PM CDT FRI APR 09 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM HAIL 2 S MAMMOTH SPRING 36.47N 91.54W
04/09/2021 E1.00 INCH FULTON AR SOCIAL MEDIA
&&
EVENT NUMBER LZK2100565
TEJLocal storm report, Apr 9, 4:52 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
452 PM CDT FRI APR 09 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM HAIL 2 SW KALAMAZOO 35.35N 93.71W
04/09/2021 E1.00 INCH LOGAN AR SOCIAL MEDIA
&&
EVENT NUMBER LZK2100566
TEJLocal storm report, Apr 9, 5:03 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
503 PM CDT FRI APR 09 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM TSTM WND DMG HERMITAGE 33.45N 92.17W
04/09/2021 BRADLEY AR EMERGENCY MNGR
THE HERMITAGE SCHOOL HAS DAMAGE TO ROOF. TREES WERE
ALSO BLOWN DOWN.
&&
EVENT NUMBER LZK2100567
TEJSpecial weather statement, Apr 9, 5:18 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Little Rock AR
518 PM CDT Fri Apr 9 2021
ARZ047-057-092300-
Monroe AR-Arkansas AR-
518 PM CDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONROE AND
NORTHEASTERN ARKANSAS COUNTIES UNTIL 600 PM CDT...
At 517 PM CDT, Doppler radar was tracking a strong thunderstorm near
St. Charles, or 16 miles north of White River National Wildlife
Refuge, moving northeast at 35 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
St. Charles... Indian Bay...
Crocketts Bluff... Ragtown...
Cross Roads in Monroe County... Lawrenceville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
eastern and southeastern Arkansas.
LAT...LON 3438 9100 3431 9116 3446 9127 3458 9105
3447 9105 3447 9100
TIME...MOT...LOC 2217Z 238DEG 29KT 3442 9115
CavanaughThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 11:36 AM CDT | Special Weather Statement | LZK | Clark | 39 min |
| Apr 9, 1:14 PM CDT | Special Weather Statement | LZK | Johnson | 31 min |
| Apr 9, 1:34 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan | 14 min |
| Apr 9, 1:59 PM CDT | Special Weather Statement | LZK | Johnson | 31 min |
| Apr 9, 2:32 PM CDT | Special Weather Statement | LZK | Searcy | 28 min |
| Apr 9, 2:37 PM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 53 min |
| Apr 9, 2:44 PM CDT | Special Weather Statement | LZK | Cleburne, Stone | 46 min |
| Apr 9, 2:53 PM CDT | Special Weather Statement | LZK | Boone | 22 min |
| Apr 9, 3:07 PM CDT | Special Weather Statement | LZK | Baxter, Boone, Fulton, Marion | 38 min |
| Apr 9, 3:09 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Cleveland, Ouachita | 66 min |
| Apr 9, 3:14 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Izard, Marion | 31 min |
| Apr 9, 3:17 PM CDT | Severe Thunderstorm Warning | LZK | Fulton, Izard, Randolph, Sharp | 43 min |
| Apr 9, 3:33 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Dallas | 42 min |
| Apr 9, 3:46 PM CDT | Tornado Warning | LZK | Bradley, Calhoun, Cleveland, Dallas, Drew, Lincoln | 29 min |
| Apr 9, 3:47 PM CDT | Special Weather Statement | LZK | Lawrence | 43 min |
| Apr 9, 3:55 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Cleveland, Desha, Drew, Jefferson, Lincoln | 65 min |
| Apr 9, 4:53 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Desha, Drew, Jefferson, Lincoln | 67 min |
| Apr 9, 5:18 PM CDT | Special Weather Statement | LZK | Phillips | 42 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.